Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 181, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 28, 2007, 6:28 AM CDT for Lavaca County, Texas. It took effect at May 28, 2007, 6:34 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2007, 6:28 AM CDT (11:28 UTC)
- In effect from
- May 28, 2007, 6:34 AM CDT
- Expired
- May 28, 2007, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 281134
FFWEWX
TXC285-281430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 AM CDT MON MAY 28 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...SHINER...MOULTON...HALLETTSVILLE...
* UNTIL 930 AM CDT
* AT 622 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. RAINFALL ESTIMATES FROM
DOPPLER RADAR ARE FOUR TO SIX INCHES BETWEEN SHINER AND
HALLETTSVILLE. RAINFALL REPORTS FROM THE NORTHERN PART OF THE
COUNTY ALSO SHOW FOUR TO SIX INCHES HAS FALLEN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUBLIME...HALLETTSVILLE...SHINER AND MOULTON.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
2963 9715 2963 9686 2958 9682 2957 9679
2952 9673 2936 9658 2934 9658
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 5:05 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 28, 5:05 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT MON MAY 28 2007 .DISCUSSION... HAVE ISSUED A FLASH FLOOD WATCH FOR FAYETTE, LAVACA, AND LEE COUNTIES FOR THIS MORNING THROUGH NOON. A BAND OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN HAS SET UP SIMILAR TO SATURDAY AND SUNDAY MORNINGS SHOULD SHIFT EAST OF AREA BY NOON. THIS AREA HAS SEEN UPWARDS OF 10 OR SO INCHES OF RAIN DURING THE LAST FEW DAYS, ESPECIALLY PARTS OF LAVACA COUNTY. FURTHER TO THE NORTHWEST ALONG THE ESCARPMENT FROM NORTHEAST OF NEW BRAUNFELS TO AUSTIN TO TEMPLE, RAIN HAS ALSO DEVELOPED, HOWEVER THIS AREA HAS SEEN ONLY AN INCH OR TWO OF RAIN THE LAST FEW DAYS AND WIDESPREAD FLASH FLOODING IS NOT EXPECTED. THE UPPER TROUGH RESPONSIBLE FOR THE RAINS THE LAST FEW DAYS IS FINALLY MOVING EAST BEING SHOVED BY AN UPPER TROUGH MOVING ACROSS THE PACIFIC NORTHWEST. MODELS SHOW OUR UPPER TROUGH MOVING INTO SOUTHEASTERN TEXAS ON TUESDAY TO NEAR THE SABINE RIVER ON WEDNESDAY. POPS WILL BE HIGHEST ACROSS THE EASTERN PARTS OF SOUTH CENTRAL TEXAS TODAY THROUGH WEDNESDAY DUE PROXIMITY TO THE TROUGH AXIS, ALTHOUGH THE TREND WILL BE FOR A DECREASE IN POPS AS PWS SLOWLY DECREASE AND SUBSIDENCE INCREASES. HOWEVER CANNOT RULE OUT AN ISOLATED SHOWER OR STORM OUT WEST TUESDAY AND WEDNESDAY DUE HEATING AND FLOW OFF THE HIGHER TERRAIN OF WESTERN TEXAS. CURRENT PACIFIC NORTHWEST TROUGH MOVES TOWARD THE MISSISSIPPI VALLEY POSSIBLY DRAGGING A BOUNDARY INTO SOUTH CENTRAL TEXAS. ALSO, SEABREEZE MAY MOVE INTO SOUTHEASTERN PARTS OF THE AREA. HAVE GONE WITH SLIGHT POPS FOR THURSDAY INTO FRIDAY. BY NEXT WEEKEND, A HIGH AMPLITUDE TROUGH SETS UP OVER THE EASTERN STATES AS AN UPPER RIDGE MOVES INTO TEXAS. WARM TEMPERATURES ALOFT SHOULD CAP THE AIRMASS SATURDAY AND SUNDAY, ALTHOUGH CANNOT RULE OUT ISOLATED SHOWERS OR STORMS ALONG THE SEABREEZE OR OFF THE HIGHER TERRAIN OF WESTERN TEXAS DRIFTING INTO THE AREA. HAVE GENERALLY GONE NEAR MEX TEMPERATURES, ALTHOUGH A DEGREE OR TWO COOLER OUT WEST AND FAR EAST DUE SLIGHTLY LOWER DEWPOINTS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 68 87 69 88 / 70 20 20 10 20 AUSTIN BERGSTROM INTL AIRPORT 82 67 88 67 87 / 70 20 20 10 20 DEL RIO INTL AIRPORT 89 71 92 71 92 / 10 10 10 10 10 SAN ANTONIO INTL AIRPORT 83 69 87 70 89 / 40 - 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES: FAYETTE...LAVACA...LEE. && 04/05
Hazardous weather outlook, May 27, 9:56 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 956 PM CDT SUN MAY 27 2007 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 956 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT FOR THE EASTERN SECTIONS OF SOUTH CENTRAL TEXAS THE HILL COUNTRY. SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS MONDAY...AND THE FAR EASTERN SECTIONS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:20 AM CDT | Flash Flood Watch | EWX | Fayette, Lavaca, Lee | 8 hr |
| May 28, 8:26 AM CDT | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| May 28, 4:18 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 4 hr |
| May 28, 4:18 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca, Lee | 4 hr |
| May 28, 4:35 PM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.